Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A new error analysis for a cubic spline approximate solution of a class of Volterra integro-differential equations

Authors: Joseph A. Guzek and Gene A. Kemper
Journal: Math. Comp. 27 (1973), 563-570
MSC: Primary 65R05
MathSciNet review: 0337044
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper a third-order numerical method is considered which utilizes a twice continuously differentiable third degree spline to approximate the solution of

\begin{displaymath}\begin{array}{*{20}{c}} {\dot x(t) = F\left( {t,x(t),\int_a^t... ...u} } \right),} \hfill \\ {x(a) = {x_0},} \hfill \\ \end{array} \end{displaymath}

at discrete points in the interval [a, b]. The error analysis uses a technique usually associated with linear multistep methods.

References [Enhancements On Off] (What's this?)

  • [1] R. C. Buck, Advanced Calculus, 2nd ed., McGraw-Hill, New York, 1965. MR 42 #431.
  • [2] J. A. Guzek & G. A. Kemper, A Cubic Spline Approximate Solution of a Class of Integro-Differential Equations, Proc. Conf. Numerical Mathematics, University of Manitoba, October 1971.
  • [3] P. Henrici, Discrete Variable Methods in Ordinary Differential Equations, Wiley, New York, 1962. MR 24 #B1772. MR 0135729 (24:B1772)
  • [4] H.-S. Hung, Application of Linear Spline Functions to the Numerical Solution of Volterra Integral Equations of the Second Kind, University of Wisconsin Comput. Sci. Tech. Rep. No. 27, 1968.
  • [5] H.-S. Hung, The Numerical Solution of Differential and Integral Equations by Spline Functions, Math. Res. Center Tech. Rep. No. 1053, Mathematics Research Center, University of Wisconsin, Madison, Wis., 1970.
  • [6] G. A. Kemper, "Linear multistep methods for a class of functional differential equations," Numer. Math., Band 19, 1972, pp. 361-372. MR 0317561 (47:6108)
  • [7] P. Linz, "Linear multistep methods for Volterra integro-differential equations," J. Assoc. Comput. Mach., v. 16, 1969, pp. 295-301. MR 39 #1143. MR 0239786 (39:1143)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65R05

Retrieve articles in all journals with MSC: 65R05

Additional Information

Keywords: Volterra integro-differential equations, spline approximation
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society